Three of the most deadly medications you probably have at home
Dr Chris: One million people on antidepressants they don't need
Antidepressants were the top prescribed medication linked to fatalities, according to the study.
Selective serotonin reuptake inhibitors (SSRIs), a widely used type of antidepressant.
SRRIs can also be used to treat anxiety and obsessive compulsive disorder (OCD).
The Office for National Statistics (ONS) reported there were around 21 deaths for every 1,000,000 people in the UK due to drug poisoning.
While these drugs are regarded as safe if the correct dose is taken, taking more than prescribed can lead to toxicity.
READ MORE… Warning issued over paracetamol overdose after social media challenge emerges
Nausea, blurred vision, and drowsiness are mild symptoms of an antidepressant overdose, the study authors at Abbeycare Foundation stated.
Severe signs of an antidepressant overdose include:
- Difficulty breathing
Closely behind antidepressants in regards to fatalities in the UK is benzodiazepines.
The ONS data shows that there are around 18 deaths from drug poisoning per 1,000,000 people in the UK.
‘I’m a pharmacist – there are potential side effects to weight loss drug Wegovy'[LATEST]
‘I’m a pharmacist – there could be vaccine-resistant Covid strains'[EXPERT]
UK heatwave warning for deadly melanoma skin cancer — five red flags[SYMPTOMS]
We use your sign-up to provide content in ways you’ve consented to and to improve our understanding of you. This may include adverts from us and 3rd parties based on our understanding. You can unsubscribe at any time. More info
Benzodiazepine is generally prescribed for anxiety, but it can also be prescribed for seizures and insomnia due to its sedative effect.
An overdose can lead to confusion and poor coordination.
An over-counter medication also made the list, which is linked to around seven deaths per 1,000,000 people – paracetamol.
Despite being a typical item in many households, taking too much can lead to liver failure, which can be fatal.
Symptoms of paracetamol poisoning can include jaundice, vomiting, and unexpected bleeding.
Jaundice describes the yellowing of the whites of the eyes and the skin taking on a yellowish hue.
All data was gathered by UK residential rehab provider Abbeycare Foundation.
Abbeycare Foundation analysed ONS to discover the number of deaths from drug poisoning per 1,000,000 people in 2021.
Source: Read Full Article